How to Lose Weight Caused by Birth Control Pills

How to Lose Weight Caused by Birth Control Pills

Birth control pills are effective at preventing pregnancy, provided women take them consistently each day. There are a number of side effects that women often experience, one of which is weight gain. How can you lose weight caused by birth control pills?

Talk to Your Doctor

Consult your doctor to discuss your weight gain during your annual exam, or sooner if you are particularly concerned about the weight gain. Ask to be weighed during your appointment, which will help you find out what your Body Mass Index (BMI) is.

Your doctor can then advise you on how much weight you will need to lose in order to be the correct weight for your height and discuss nutrition and exercise options with you, look at here now.

Eat Little and Often

Some women notice an increase in appetite while they are taking birth control pills, which may or may not be linked to the drugs they are taking. This in turn can lead to weight gain. To help combat this problem, eat little and often, choosing five or six small meals at regular intervals throughout the day, rather than three large meals that are spread out.

Start Moving

We all know that it is important to exercise on a regular basis to help maintain a healthy body and a positive outlook, but it can be a challenge to pick an exercise regime that will be easy to stick with. Start by actually increasing your daily movement, whether that involves moving more about the house or taking the stairs at work, and then build on that to incorporate exercise such as cycling, running, swimming, brisk walking or aerobics into your routine.

If exercise increases your appetite, drink more water instead of reaching for chocolate, as thirst is often mistaken for hunger pangs. Increased physical exercise will make you feel better about yourself, can improve your metabolism and lead to weight loss.

What If the Weight Will Not Shift?

If, after months of nutrition and exercise changes, your weight has not shifted a single pound, you should go back to see your doctor. Your doctor can then run tests to see if there is an underlying medical condition such as hypothyroidism. Or your doctor may switch you to a different birth control pill that is less likely to cause weight gain.

Weight gain can be worrying for women, especially if they are not aware of the causes of a sudden increase in their weight. If you are taking birth control pills and suspect that the drugs you are taking may have caused the weight gain, talk to your doctor and settle on a fitness plan that will work best for you. But if your plan does not produce the desired results after months of trying to lose weight, go back to see your doctor to find out if there is an underlying reason for the weight gain.

Source: WebMD.com, Weight Gain Shockers Slideshow: Surprising Reasons Why You’re Gaining Weight.